MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from the united states reported observation of an elevated advia centaur total hcg (thcg) result which was discordant relative to repeat testing.Quality control (qc) results were within expected ranges at the time of the discordant observation.The interpretation of results section of the advia centaur thcg instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated advia centaur total hcg (thcg) result which was discordant relative to repeat testing when using thcg lot 357.An elevated advia centaur cp thcg result was obtained for a 45-year-old female patient; this result was not reported to the physician.The test was repeated twice, and both repeat tests produced consistent lower results, which were accepted as correct.There are no allegations of patient harm or other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
A united states customer reported observation of an elevated advia centaur total hcg (thcg) result which was discordant relative to repeat testing.Siemens has concluded investigation, 08-oct-2024.Assay calibration and quality control (qc) results were within expected ranges at the time of the discordant measurement.It was noted that service had been performed on the associated instrument in the days just before the discordant observation.Siemens service was again dispatched to the site, but no additional work was done to the system.The customer adopted duplicate testing for thcg, to ensure no additional anomalous results were observed.Thcg performance was monitored, and no additional concerns were identified.A specific cause for the discordant result was not identified.The customer is operational, and the issue was resolved with standard service actions.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR TOTAL HCG
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key20212374
Report Number1219913-2024-00405
Device Sequence Number7450191
Product Code DHA
UDI-Device Identifier00630414505152
UDI-Public(01)00630414505152(10)50931357(17)241209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number50931357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/08/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale